U.S. doctors online nowAsk doctors free
MI
A 40-year-old member asked:

I've taken atenolol 4 years. my doc changed that to metoprolol 30 days ago. now i cannot lose weight and am gaining. could the metoprolol cause this?

2 doctor answers4 doctors weighed in
Dr. Alvin Mathew
Internal Medicine 18 years experience
Unlikely: If the dose is equivalent, it's not the change in the medication that's causing the weight gain, especially since you have been with this drug class for the last 4 years.
Dr. Ryan Cooley
Cardiology 29 years experience
Yes: Metoprolol crosses the blood-brain barrier exerting central nervous effects.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 5, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.